Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 1, 1999, 9:53 PM CST for Panola County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 1999, 9:53 PM CST (03:53 UTC)
- Expired
- Jan 1, 1999, 10:25 PM CST
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Panola County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 9:58 PM CST | Tornado F1 | De Berry, TX | The damage path was in a mostly wooded region with little population. Only one (1) home was damaged from a pine tree that fell on it. Remainder of damage consisted of numerous snapped and fallen trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 4:30 PM CST | Tornado Watch | SPC | 6 hr |
| Jan 1, 7:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 020355 RRA TORSHV TXC365-020425- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 953 PM CST FRI JAN 1 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS * UNTIL 1025 PM CST * AT 952 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTHWEST OF DE BERRY. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DE BERRY AT 1000 PM CST TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. 4/5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 1, 8:55 PM CST, 58 minutes earlier.
Area forecast discussion, Jan 1, 8:55 PM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 855 PM CST FRI JAN 1 1999 CURRENTLY A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDS FROM LINDEN SOUTH TO LONGVIEW TO NEAR RUSK TEXAS...THIS LINE IS MOVING EAST AT ABOUT 30 MPH. A TORNADO WATCH CONTINUES FOR MUCH OF EAST TEXAS AND NORTHWEST LOUISIANA TIL 100 AM. RADAR HAS SHOWN GOOD TORNADO SIGNATURES BUT NONE HAVE BEEN REPORTED YET...ONLY PEA SIZE HAIL REPORTED SO FAR...BUT WINDS OF 60 TO 70 MPH HAVE CAUSED DAMAGE IN NUMEROUS PARTS OF NORTHEAST TEXAS. LOOKS LIKE WE WILL CHASE WEATHER THE REST OF THE EVENING AND INTO THE NIGHT AS THIS SYSTEM CONTINUES TO MOVE EAST. CURRENT FORECAST LOOKS VALID. ELEVEN
In the hours before
Local storm report, Jan 1, 4:44 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CST FRI JAN 01 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 PM 3 SE DIBOLL TX NON-QUALIFIED EVENT
01/01/99 ANGELINA FUNNEL CLOUD REPORTED BY
SHERIFFS DEPUTY.
0338 PM 3 S LUFKIN TX 60 MPH TSTM GUST
01/01/99 ANGELINA REPORTED BY STORM SPOTTER.
0345 PM LUFKIN TX .88 INCH HAIL
01/01/99 ANGELINA REPORTED AT FIRE STATION
ON EAST SIDE OF LUFKIN.
0410 PM 5 SW BELMONT LA NON-QUALIFIED EVENT
01/01/99 SABINE FUNNEL CLOUD REPORTED BY
SHERIFFS DEPUTY.
18Local storm report, Jan 1, 9:15 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST FRI JAN 01 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0745 PM 10 NE MT PLEASANT TX 60 MPH TSTM GUST
01/01/99 TITUS REPORTED BY SHERIFFS
OFFICE.
0740 PM 2 SW LINDALE TX 70 MPH TSTM GUST
01/01/99 SMITH 3 W OF HWY 69. REPORTED
BY SHERIFFS OFFICE.
0845 PM 3 S KILGORE TX 60 MPH TSTM GUST
01/01/99 RUSK POWER POLE BLOWN DOWN.
REPORTED BY SHERIFFS
OFFICE.
.
09Local storm report, Jan 1, 9:25 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CST FRI JAN 01 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0830 PM 6 S TYLER TX 60 MPH TSTM GUST
01/01/99 SMITH REPORTED BY SHERIFFS
OFFICE ON HWY 69.
0845 PM KILGORE TX 60 MPH TSTM GUST
01/01/99 GREGG REPORTED BY SHERIFFS
OFFICE.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:19 PM CST | Severe Thunderstorm Warning | SHV | Titus | 36 min |
| Jan 1, 7:30 PM CST | Tornado Warning | SHV | Smith | 30 min |
| Jan 1, 8:20 PM CST | Severe Thunderstorm Warning | SHV | Smith | 30 min |
| Jan 1, 8:28 PM CST | Tornado Warning | SHV | Upshur | 32 min |
| Jan 1, 8:35 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 45 min |
| Jan 1, 8:35 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 45 min |
| Jan 1, 8:56 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Jan 1, 10:43 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 62 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.